Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 33, NWS Shreveport, LA

March 27, 2007Bienville Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 27, 2007, 4:13 PM CDT for Bienville Parish, Louisiana. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 27, 2007, 4:13 PM CDT (21:13 UTC)
Expired
Mar 27, 2007, 4:45 PM CDT
In force
32 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Bienville Parish, LA

The radar

The Shreveport radar (KSHV), 86 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 27, 4:21 PM CDTHAIL 0.88Bryceland, LA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 27, 12:35 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.2 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2007-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2007-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
738 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 272114
SVRSHV
LAC013-272145-
/O.NEW.KSHV.SV.W.0033.070327T2113Z-070327T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
413 PM CDT TUE MAR 27 2007

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BIENVILLE PARISH IN NORTHWEST LOUISIANA

* UNTIL 445 PM CDT

* AT 408 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10
  MILES SOUTHWEST OF ARCADIA...OR ABOUT 18 MILES SOUTHWEST OF
  GRAMBLING...AND MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ARCADIA BY 425 PM CDT

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  BIENVILLE PARISH IN NORTHWEST LOUISIANA
UNTIL 445 PM CDT.

LAT...LON 3247 9310 3258 9295 3258 9288 3247 9288
      3245 9286 3245 9279 3244 9279 3236 9292
      3234 9299

$$

11

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 3:06 PM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, Mar 27, 3:06 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
306 PM CDT TUE MAR 27 2007

.DISCUSSION...
LOCALIZED ROTATING STORMS THIS AFTERNOON HAVE KEPT US BUSY. THE
SEVERE WEATHER THREAT WILL LESSEN EARLY THIS EVENING...BUT WE WILL
CONTINUE WITH THE TORNADO WATCH THROUGH THIS ISSUANCE OF THE
ZONES. THE WEAK UPPER SYSTEM THAT CAUSED ALL THIS HAVOK...WILL
CONTINUE TO MOVE NORTHEAST THROUGH NORTH ARKANSAS TONIGHT. WILL
HAVE A BREAK FROM THE STORMS WEDNESDAY AND MOST OF THURSDAY
BEFORE THE NEXT...STRONGER...SYSTEM MOVES OUR WAY. FRIDAY LOOKS TO
BE AN ACTIVE DAY...WITH SEVERE WEATHER A POSSIBILITY. AFTER
FRIDAY...ANOTHER QUITE PERIOD SHOULD OCCUR...IF WE HAVE THE TIMING
OF THE NEXT SYSTEM CORRECT. TEMPERATURES FROM THE GUIDANCE LOOK
GOOD...SO WONT VARY MUCH FROM THE GUIDANCE.

&&

.AVIATION...
SCATTERED TSRA ACROSS PORTIONS OF THE REGION THIS AFTN...THEREFORE
WILL CONTINUE TEMPO WORDING FOR ALL SITES EXCEPT FOR NE TX. UPPER
LEVEL STORM SYSTEM DIRECTLY OVERHEAD THUS...DO NOT EXPECT MUCH
MORE REDEVELOPMENT ACROSS NE TX THROUGH THE TAF PERIOD. IN THE
WAKE OF THE STORM SYSTEM...SOUTH WINDS CONTINUE WITH MVFR/IFR
CEILINGS ONCE AGAIN LIKELY AREAWIDE LATE TONIGHT THROUGH THE
MORNING HOURS WED WITH SOME VSBY PROBLEMS ALSO LIKELY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  62  84  63  81 /  20   0   0  20
MLU  60  83  61  83 /  30   0   0  10
DEQ  57  82  60  80 /  20   0   0  20
TXK  60  84  63  84 /  20   0   0  20
ELD  60  83  60  85 /  30   0   0  10
TYR  62  83  65  82 /  20   0   0  20
GGG  61  84  62  80 /  20   0   0  20
LFK  63  85  64  81 /  20   0   0  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

03/13
Hazardous weather outlook, Mar 27, 12:00 PM CDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE MAR 27 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-281100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE MAR 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

AN UPPER LEVEL STORM SYSTEM WILL MOVE NORTHEAST THROUGH OKLAHOMA AND
ARKANSAS...THIS AFTERNOON. AS A RESULT...THERE WILL BE A GOOD CHANCE
OF THUNDERSTORMS ACROSS THE MOST OF THE AREA...THIS AFTERNOON. ANY
STORMS THAT DO DEVELOP WILL PRODUCE FREQUENT LIGHTNING...BRIEF HEAVY
RAINFALL...HAIL...AND GUSTY WINDS. ISOLATED TORNADOES COULD ALSO
OCCUR...MAINLY IN FAR NORTHEAST TEXAS...NORTH LOUISIANA...AND SOUTH
ARKANSAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THERE WILL BE A GOOD CHANCE OF THUNDERSTORMS AGAIN FRIDAY AS A SECOND
STORM SYSTEM MOVES THROUGH THE FOUR STATE AREA.  HOWEVER...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED THIS AFTERNOON OR TONIGHT.

03

In the hours before

Local storm report, Mar 27, 2:10 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
210 PM CDT TUE MAR 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     TSTM WND DMG     STONEWALL               32.26N 93.82W
03/27/2007                   DE SOTO            LA   PUBLIC

            TREES DOWN ACROSS TOWN...POWER OUTAGES REPORTED.

&&

KFALK
Local storm report, Mar 27, 2:43 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
243 PM CDT TUE MAR 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TSTM WND DMG     1 N SAREPTA             32.91N 93.45W
03/27/2007                   WEBSTER            LA   LAW ENFORCEMENT

            NUMEROUS TREES DOWN JUST NORTH OF SAREPTA.

&&

KFALK
Local storm report, Mar 27, 3:20 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
320 PM CDT TUE MAR 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND DMG     9 NE HOPE               33.76N 93.48W
03/27/2007                   HEMPSTEAD          AR   LAW ENFORCEMENT

            TREES DOWN ALONG INTERSTATE 30 NEAR MILE MARKER 40 NEAR
            THE HEMPSTEAD/NEVADA COUNTY LINE

&&

15
Local storm report, Mar 27, 3:54 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
354 PM CDT TUE MAR 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0218 PM     TSTM WND DMG     4 W PATMOS              33.51N 93.64W
03/27/2007                   HEMPSTEAD          AR   EMERGENCY MNGR

            TREES DOWNED...APPROX 2 FT IN DIAMETER.

&&

12
Local storm report, Mar 27, 4:09 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
409 PM CDT TUE MAR 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND DMG     19 SE BOSSIER CITY      32.32N 93.43W
03/27/2007                   BOSSIER            LA   TRAINED SPOTTER

            TREES DOWN

&&

12
Local storm report, Mar 27, 4:12 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
412 PM CDT TUE MAR 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             19 SE BOSSIER CITY      32.32N 93.43W
03/27/2007  E0.75 INCH       BOSSIER            LA   TRAINED SPOTTER

&&

12

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 12:35 PM CDTSevere Thunderstorm WarningSHVCaddo55 min
Mar 27, 1:07 PM CDTTornado WarningSHVCaddo53 min
Mar 27, 1:31 PM CDTSevere Thunderstorm WarningSHVDe Soto59 min
Mar 27, 1:41 PM CDTTornado WarningSHVBossier64 min
Mar 27, 2:20 PM CDTTornado WarningSHVWebster55 min
Mar 27, 3:13 PM CDTSevere Thunderstorm WarningSHVCaddo62 min
Mar 27, 3:15 PM CDTSevere Thunderstorm WarningSHVBienville60 min
Mar 27, 3:18 PM CDTSevere Thunderstorm WarningSHVClaiborne27 min
Mar 27, 3:26 PM CDTSevere Thunderstorm WarningSHVUnion64 min
Mar 27, 3:35 PM CDTTornado WarningSHVBossier, Caddo55 min
Mar 27, 3:41 PM CDTTornado WarningSHVUnion64 min
Mar 27, 4:11 PM CDTSevere Thunderstorm WarningSHVWebster64 min
Mar 27, 4:25 PM CDTSevere Thunderstorm WarningSHVCaddo35 min
Mar 27, 4:30 PM CDTSevere Thunderstorm WarningSHVLincoln60 min
Mar 27, 4:42 PM CDTSevere Thunderstorm WarningSHVBossier63 min
Mar 27, 5:07 PM CDTSevere Thunderstorm WarningSHVClaiborne53 min
Mar 27, 5:10 PM CDTSevere Thunderstorm WarningSHVUnion65 min
Mar 27, 5:37 PM CDTSevere Thunderstorm WarningSHVWebster53 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.